Brain fog and Xanax!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BrazilGirl
Regular Member


Date Joined Sep 2004
Total Posts : 101
   Posted 4/30/2009 6:41 PM (GMT -7)   
Hey guys, as a lot of you know, I experienced 2 months of severe anxiety, and now I am infinetly better, albeit far from perfect.
 
Anyways, in the first 2 weeks of this new "cycle" I took a lot of xanax. My doc prescribed it to me, I've taken it for panic for over 5 years... normally I would take 1/2 of a 0,25 dose a day, which is nothing... and 1/2 of 0,25 if I had a crisis. Never had ANY problems with it.
During this period of crisis, about 1.5 months ago, for 2-3 weeks, I took more than that. I took about 0,5 - 0,75 mg a day!!
 
Now I'm only taking 0,25 mg per day at night before bedtime. It's been like this for over 1 month,
 
Today with my therapist I mentioned I have been having a bit of brain fog. Like in the end of the day when I'm very tired I can't really concentrate or if I'm doing something else and someone talks to me I feel like I can't think properly for a second, it's like I freeze... this only happens when I'm very tired and not that into the topic. When I'm talking about something that really interests me I don't have the fog, but for example, at work, if I'm working on something and my boss asks me about another topic, I get stuck for a second.
So yeah, my therapist was like, oh, that might be because of the xanax, it will pass soon.
 
Then I read stories here at healing well about people ending in the psych ward due to xanax withdrawl and I am FREAKING out!! Do you guys think I might be addicted to it??? I mean, I don't feel the need to take it at all during the day, I only take the daily 0,25 mg dosage before bedtime because my doctor think I should as sleeping well is important etc... but I don't feel the need to take it...
I'm also taking 62,5 mg of Sertraline, which is a lot for me because I used to take 12,5 - 25 mg when I was younger. However, since I'm older and this crisis came with mild depression, my doc upped my dosage.
 
I'm just scared that I have too many drugs in my brain, specially the xanax! Other than the "brain fog" I've been feeling very well.
 
What do you guys think?

jblue65
Regular Member


Date Joined Jan 2008
Total Posts : 381
   Posted 4/30/2009 7:14 PM (GMT -7)   
You are taking such a low dose I can't imagine that you are addicted to it or that it would cause serious withdrawals. OF course, I am not a doctor, but I have taken Xanax on and for many years and am very careful about my dosages. I mentioned to my doctor once about the concern I had about becoming addicted and he said you would have to take a whole heck of a lot more than .25 for it to cause an addiction.

And that is what I take. Sometimes I take .25 at night, sometimes I take .5 at night depending on how I feel and this has been for about 2 weeks. If I don't take it one or two days, I don't feel anything abnormally.

Could it be the other medication you are taking?
Jackie, 43
Pancolitis, DX October 06

Lexapro, Synthroid, Protonix,
Tapering prednisone down to 10 mg

Surgery March 13th- Total Colectomy
Jpouch surgery to be done in 3 steps


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/2/2009 5:29 AM (GMT -7)   

Good Morning and Welcome to HealingWell, I am Kitt.

Sertraline tends to increase levels of energy—which is helpful for people battling fatigue or "brain fog." Although I have read posts by members who have brain fog from the SSRI meds too.

As far as your addiction/withdrawal and Xanax you dose is very low.  You may be very sensitive to benzos which could cause you to feel a bit foggy from even a small increase.  Most people will adjust to the dose changes without problems.

I am not a professional so I would have to say your physician is your best source. 

Hope you can kick this brain fog to the curb.  Stick with us as we care.

Hugs to you,

Kitt


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


benzsl
Regular Member


Date Joined Mar 2009
Total Posts : 21
   Posted 5/2/2009 10:09 PM (GMT -7)   
If it makes you feel any better, I have been directed to take 0.5 mg 3x daily which I never did. I would occassionally take 1/2 a 0.5 mg tablet evry now and then since I was scared of the "withdrawl" issue as well. My doctor has told me that there are people that do take up to 6mg of Xanax a day! He also tol dme that the 0.5 mg 3x daily is also minimal to contribute to any future withdrawl. Funny thing is today is the first day in 5 months that I took a full 0.5 mg tablet and I felt tired all day but it did minimize the "tingling" sensations I have been feeling in my head.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:37 AM (GMT -7)
There are a total of 2,732,057 posts in 300,984 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
270 Guest(s), 12 Registered Member(s) are currently online.  Details
clo2014, sararectenwald1, Chellety, JEN02, ntzguy, Fairwind, exqualls, colitisteen98, Mustard Seed, snowboat, JamesE, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer